Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 65, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2009, 2:52 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2009, 2:52 PM EDT (18:52 UTC)
- Expired
- Jul 7, 2009, 3:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:57 PM EDT | HAIL 0.75 | Westborough, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 11:05 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 071852 SVRBOX MAC017-027-071945- /O.NEW.KBOX.SV.W.0065.090707T1852Z-090707T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 252 PM EDT TUE JUL 7 2009 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... THIS INCLUDES THE CITIES OF...WORCESTER...LEOMINSTER...FITCHBURG... WESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 345 PM EDT * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINCHENDON TO LEICESTER...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF JAFFREY TO WORCESTER...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... AUBURN...HOLDEN... GARDNER...PRINCETON...WESTMINSTER...WEST BOYLSTON...SHREWSBURY... BOYLSTON...ASHBURNHAM...STERLING...NORTHBOROUGH...WESTBOROUGH... CLINTON...ASHBY...BERLIN...LANCASTER...LUNENBURG...BOLTON... MARLBOROUGH...SHIRLEY...HUDSON...TOWNSEND...HARVARD...WESTFORD... TYNGSBORO...STOW...PEPPERELL...LITTLETON...GROTON...DUNSTABLE... BOXBOROUGH AND AYER IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MINOR FLOODING OF POOR DRAINAGE AREAS CAN ALSO BE EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4269 7138 4220 7159 4219 7207 4271 7219 TIME...MOT...LOC 1852Z 257DEG 21KT 4264 7210 4229 7188 $$ MEKSTER
2 follow-up statements
000
WWUS51 KBOX 071915
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT TUE JUL 7 2009
MAC017-027-071945-
/O.CON.KBOX.SV.W.0065.000000T0000Z-090707T1945Z/
WORCESTER MA-MIDDLESEX MA-
315 PM EDT TUE JUL 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN MIDDLESEX AND CENTRAL WORCESTER COUNTIES...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEOMINSTER TO WORCESTER...
MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FITCHBURG...WEST BOYLSTON...STERLING...BOYLSTON...SHREWSBURY...
LUNENBURG...CLINTON...LANCASTER...WESTBOROUGH...STOW...SHIRLEY...
NORTHBOROUGH...MARLBOROUGH...LITTLETON...HUDSON...HARVARD...GROTON...
BOXBOROUGH...BOLTON...BERLIN AND AYER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4220 7199 4259 7188 4265 7142 4233 7154
4220 7159
TIME...MOT...LOC 1915Z 261DEG 14KT 4252 7182 4221 7182
$$
MLE000
WWUS51 KBOX 071953
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT TUE JUL 7 2009
MAC017-027-072003-
/O.EXP.KBOX.SV.W.0065.000000T0000Z-090707T1945Z/
WORCESTER MA-MIDDLESEX MA-
353 PM EDT TUE JUL 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MIDDLESEX AND CENTRAL
WORCESTER COUNTIES HAS EXPIRED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4220 7199 4259 7188 4265 7142 4233 7154
4220 7159
TIME...MOT...LOC 1915Z 261DEG 14KT 4252 7182 4221 7182
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:37 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 7, 1:37 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 137 PM EDT TUE JUL 7 2009 .SYNOPSIS... LOW PRESSURE IN EASTERN NEW YORK STATE WILL MOVE INTO NEW ENGLAND WED THEN SOUTH OF CAPE COD THU MORNING AND BE ACCOMPANIED BY SCATTERED STRONG THUNDERSTORMS. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT OR SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PER 651 AM DISCUSSION...KEEPING AN EYE ON BACKDOOR FRONT POSSIBLY SETTING UP MERRIMACK RIVER TO FIT TO ASH. WITH RESPECT TO SEVERE POTENTIAL...CONFIDENCE IS INCREASING FOR A PERIOD OF SCATTERED SEVERE TSTMS ACROSS INTERIOR SOUTHERN NEW ENGLAND THIS AFTERNOON. THE 0-6 KM SHEAR IS BEST THROUGH MID AFTERNOON AND THEN SHIFTS SOUTH...AND SO MIGHT SEE SOME STORMS WEAKEN LATER IN THE AFTERNOON. OTHER FACTORS ARE MORE FAVORABLE SUCH AS REGION IN LEFT EXIT REGION OF UPPER JET...0-1 KM HELICITIES ABOVE 100 NEAR EASTERN EDGE OF BEST INSTABILITY. FOR INSTABILITY...MLCAPES ANTICIPATED TO REACH 600 TO 1200 J/KG BY EARLY AFTERNOON AIDED BY COLD POOL ALOFT OF -16C TO -18C. NOTE THAT VISIBLE SATELLITE SUGGESTS PLENTY OF INSOLATION WESTERN HALF MA AND MOST OF CT. DEWPOINTS ARE ALSO CREEPING INTO THE LOWER 60S IN THE CT RIVER VALLEY. CURRENT THINKING IS THAT HIGHEST RISK FOR SVR WILL BE 1 TO 4 PM...MAINLY TO RIGHT OF EEN...ASH...BED...SFZ...IJD LINE. AS ACTIVITY SPREADS FURTHER E IN LATER AFTERNOON...ANTICIPATE WEAKENING DUE TO ONSHORE FLOW AND SHIFT OF SIGNIFICANT 0-6 KM SHEAR SOUTH. LARGE HAIL AND DAMAGING WINDS MOST LIKELY SVR WEATHER TYPE. HOWEVER...HIGH 0-1 KM HELICITIES NEAR EASTERN EDGE OF BEST INSTABILITY SUPPORT RISK OF ISOLATED TORNADO...MAINLY IN A SWATH ABOUT SFZ-ORH-AFN LINE. AS NOTED IN EARLY MORNING DISCUSSION...ANOTHER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THIS WILL BE MAINLY TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE WHERE THE POTENTIAL EXISTS FOR SHOWERS AND THUNDERSTORMS TO TRAIN OVER THE SAME AREAS FOR A TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... A LARGE AREA OF SHOWERS/THUNDERSTORMS SHOULD EXIT SOUTHEAST NH/NORTHEAST MA DURING THE EVENING. HOWEVER...COLD AIR ALOFT AND INSTABILITY MAY TRIGGER A SECOND BATCH OF SCATTERED SHOWERS/THUNDERSTORMS ACROSS PORTIONS OF THE INTERIOR EARLY IN THE EVENING. CONFIDENCE IN THIS OCCURRENCE IS NOT AS HIGH AS THE FIRST ROUND...BUT MANY MODELS HINT AT THIS POTENTIAL. WHILE AREAL COVERAGE OF ANY ACTIVITY SHOULD BE MORE LIMITED BY LATE EVENING AND DURING THE OVERNIGHT HOURS...THE POTENTIAL FOR SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE WITH STEEP LAPSE RATES AND ELEVATED INSTABILITY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THIS FCST CYCLE SHOWS GENERAL CONTINUITY WITH THE PREVIOUS LONG TERM KBOX FCST ISSUED LATE MON. WED...NAM COLD BIASED TEMPS WERE NOT USED. INSTEAD...RGEM/GFS 50 50 BLEND OF TEMPS AND SKY WITH 50 50 BLEND OF GFS/NAM WINDS. SREF POPS 09Z/15Z SREF BOOSTED 5-15 PERCENT OR SO INTERIOR. INVERTED TROF WITH CONTD SUBTLE WAA ALOFT WITH PWAT NR 1.2 INCHES AND STILL DECENT MOISTURE TRANSPORT SIGNAL COMBINED WITH TROF ALOFT COOLING YIELDS STEEP MOIST LAPSE RATES AND THE LIKELIHOOD FOR HEAVY CONVECTION... ESPECIALLY E OF THE CT RVR. FCST DOES NOT YET HAVE HAIL/G WINDS/FQT LIGHTNING...ENCOURAGING MORE FOCUS ON TUESDAY-TODAYS EVENT...BUT I DO FORESEE THAT EVENTUALLY BEING ADDED. 00Z GFS WAS A BIT DRIER THAN WHAT ID LIKE TO SEE BUT THE INSTABILITY LOOKS VERY GOOD TO ADD SOME INTENSE SHORT TERM RFALL...ESP E MASS. WED NIGHT...LEFTOVERS...ESPECIALLY EARLY WITH COLD POOL PASSING OVERHEAD. THU...ENOUGH RH LEFTOVER TO PROBABLY PERMIT SCT SHOWERS. CLOSE TO CONTINUITY AS THE SFC LOW MOVES SOUTH OF CAPE COD...AND EVENTUALLY IS REPLACED BY THE MARITIMES HIGH BUILDING SWWD. SRF MAY DEVELOP A MDT RISK A FEW LOCATIONS IF THE SE INFLOW AHD OF THE INVERTED TROF IS STRONG ENOUGH. FRI...A DRY NICE DAY WITH HIGH PRES. SAT...DECENT WAA AND BLV THE 00Z/7 GEFS IS UNDERDONE ON SW FLOW WARMING AHD OF A DECENT COLD FRONT THAT FOR QUITE A FEW CYCLES HAS BEEN SIGNALING A PRETTY GOOD SVR WX EVENT IN THE NE USA. WE WILL SEE HOW THIS ALL LOOKS IN SEVERAL DAYS. FOR RAISED GFS MOS TEMPS 5F AND DEPARTED FROM THE COOL ENSEMBLES. UK/EC SUPPORT THIS IDEA THO COULD SEE CONVECTIVE CLOUD DEBRIS COULD STILL TRIM THE MASS FIELD IMPLIED WARMUP. FOR NOW A 565-570 THICKNESS WITH NR 15C AT 850. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MAIN LINE OF TSTMS MOVING THROUGH CT RIVER VALLEY AS OF 1730Z WITH TOPS TO FL410 AND SEVERAL REPORTS OF LARGE HAIL/WIND DAMAGE. LINE WAS MOVING SLOWLY E BUT SHOULD REACH KORH AROUND 2030Z. IF IT HOLDS TOGETHER IT WILL REACH KPVD/KBOS CLOSER TO 22Z...BUT CONFIDENCE IS MEDIUM. IFR CIGS/VSBYS LIKELY WITH THIS LINE OF STORMS. IFR CIGS WILL HANG TOUGH AT KMHT BEFORE TSTMS POSSIBLY ARRIVE 21-22Z. VFR KFMH KHYA KACK THROUGH EARLY EVENING. TSTMS SHOULD REMAIN TO N AND NOT IMPACT THESE TERMINALS...BUT LIFR LIKELY TO DEVELOP QUICKLY THIS EVENING AS LOW CLOUDS/FOG FORM. WIDESPREAD IFR EXPECTED LATE TONIGHT INTO TUE MORNING BEFORE IMPROVEMENT LATE TUE MORNING. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... WEDNESDAY THROUGH THURSDAY...VFR CIGS CT RVR VALLEY WITH SCT MVFR SHOWERS. ELSEWHERE...MVFR LOOKS LIKELY WEDNESDAY THROUGH THURSDAY MORNING...HOWEVER SHOWERS/TSTMS...PERHAPS SOME NIGHTTIME FOG AND DRIZZLE AS WELL ARE EXPECTED TO YIELD IFR CONDITIONS...ESP ORH BOS. PREVAILING SE TO NE WIND AT BOS. FRIDAY...PATCHES OF IFR IN ST/FOG TO START THEN PROBABLY VFR. SATURDAY...VFR LIKELY THO MVFR POSSIBLE TO START-STRATUS AND END THE DAY-TSTMS. && .MARINE... TODAY AND TONIGHT... PSN OF BACKDOOR CFRONT IS SOME CONCERN IN THE NE MASS WATERS TODAY. OTRW...THE MAIN CONCERN WILL BE AREAS OF DENSE FOG EARLY THIS MORNING ACROSS OUR SOUTHERN WATERS. WE DO EXPECT THE FOG TO MIX OUT BY LATE MORNING AS BOUNDARY LAYER WINDS INCREASE AND WITH SOME HELP OF THE STRONG JULY SUN. OTHERWISE...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT MAINLY OUR NORTHERN WATERS TO THE NORTH OF PLYMOUTH MA...THIS AFTERNOON AND INTO TONIGHT. IN ADDITION...AREAS OF FOG WILL LIKELY REFORM TONIGHT AND SOME IF IT MAY BE LOCALLY DENSE. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... LATE WED OR WED NIGHT THERE MAY BE ENOUGH WIND AND SEA TO WARRANT AN SCA IN PORTIONS OF THE EASTERN MASS WATERS. THU AND FRI...NO HEADLINES EXPECTED. SAT...SW FLOW SCA WINDS APPEAR PROBABLE ALONG THE COAST. GFS GUST ALG. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG/FRANK/THOMPSON SHORT TERM...FRANK LONG TERM...DRAG AVIATION...JWD MARINE...DRAG/FRANK
Hazardous weather outlook, Jul 7, 11:09 AM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1109 AM EDT TUE JUL 7 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-008-081515- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI-BLOCK ISLAND RI- 1109 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY SHORT DURATION POOR DRAINAGE FLOODING RAINFALL ARE PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE CONNECTICUT RIVER WEDNESDAY. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY EASTERN HALF OF MASSACHUSETTS AND INTERIOR RHODE ISLAND. THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>024-RIZ005-007-081515- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-NEWPORT RI- 1109 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING. THIS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY SHORT DURATION POOR DRAINAGE FLOODING RAINFALL ARE PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE CONNECTICUT RIVER. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY EASTERN HALF OF MASSACHUSETTS AND INTERIOR RHODE ISLAND. THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>236-250-254-255-081515- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1109 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY AFFECT THE WATERS NORTH OF PLYMOUTH MASSACHUSETTS. HOWEVER...ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT ACROSS THE SOUTHERN WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AND AGAIN SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-237-081515- BOSTON HARBOR-BLOCK ISLAND SOUND- 1109 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AND AGAIN SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 9:34 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 934 AM EDT TUE JUL 7 2009 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-006-071745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...NARRAGANSETT...WESTERLY 934 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORMS MAY AFFECT PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY EVENING... THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL LIKELY DEVELOP ACROSS INTERIOR SOUTHERN NEW ENGLAND FROM MIDDAY TO THIS EVENING. THE STRONGER THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS CENTRAL MASSACHUSETTS OR SOUTHWEST NEW HAMPSHIRE. THE THUNDERSTORMS MAY WEAKEN SOME AS THEY APPROACH THE COAST. THUNDERSTORMS WILL LIKELY BEGIN TO FORM JUST WEST OF THE CONNECTICUT RIVER VALLEY AROUND OR SOON AFTER NOON. THUNDERSTORMS WILL LIKELY SPREAD INTO CENTRAL MASSACHUSETTS...SOUTHWEST NEW HAMPSHIRE AND WESTERN RHODE ISLAND BY AROUND MID AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REACH EASTERN MASSACHUSETTS BY LATE AFTERNOON. ALL THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. THOMPSON
Special weather statement, Jul 7, 11:43 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1143 AM EDT TUE JUL 7 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-071800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... NARRAGANSETT...WESTERLY 1143 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM... A LINE OF THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL MOVE INTO THE CONNECTICUT RIVER VALLEY BY AROUND 1 PM AND THEN CONTINUE EASTWARD ACROSS MOST OF SOUTHERN NEW ENGLAND THROUGH MID AND LATE AFTERNOON. THE STRONGER THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS...IN ADDITION TO FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS. THE THUNDERSTORMS MAY WEAKEN SOME AS THEY APPROACH THE SOUTHEAST MASSACHUSETTS COAST DURING LATE THIS AFTERNOON OR EVENING. ALL THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. THOMPSON
Special weather statement, Jul 7, 12:37 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1237 PM EDT TUE JUL 7 2009 CTZ002-MAZ002-003-008>011-071715- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1237 PM EDT TUE JUL 7 2009 AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF HAWLEY TO 11 MILES WEST OF CANTON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF NORTH ADAMS TO TORRINGTON... MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CHESTER...PLAINFIELD... WORTHINGTON...TOLLAND...CHARLEMONT...HAWLEY...CUMMINGTON...HEATH... BLANDFORD...WILLIAMSBURG...WESTHAMPTON...WESTFIELD...SOUTHWICK... SOUTHAMPTON...SHELBURNE...RUSSELL...MONTGOMERY...HUNTINGTON... GRANVILLE...GOSHEN...CONWAY...COLRAIN...CHESTERFIELD...BUCKLAND... ASHFIELD...SIMSBURY AND CANTON FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Special weather statement, Jul 7, 1:09 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 109 PM EDT TUE JUL 7 2009 CTZ004-MAZ005-012-013-017-RIZ001>003-071815- CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 109 PM EDT TUE JUL 7 2009 AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER FOSTER...OR ABOUT 9 MILES SOUTHEAST OF PUTNAM...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... THOMPSON...GLOCESTER... BURRILLVILLE...SMITHFIELD...DOUGLAS...NORTH SMITHFIELD...LINCOLN... MILLBURY...MILLVILLE...CUMBERLAND...SUTTON...WOONSOCKET... WHITINSVILLE...BLACKSTONE...UXBRIDGE...NORTHBRIDGE...MENDON...NORTH ATTLEBOROUGH...PLAINVILLE...GRAFTON...HOPEDALE...BELLINGHAM... UPTON...MILFORD...FRANKLIN...WRENTHAM...MEDWAY...MANSFIELD AND FOXBOROUGH FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Special weather statement, Jul 7, 1:33 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 133 PM EDT TUE JUL 7 2009 MAZ012-013-017-RIZ001-002-071800- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 133 PM EDT TUE JUL 7 2009 AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SMITHFIELD...OR ABOUT 9 MILES SOUTHWEST OF WOONSOCKET...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SMITHFIELD...NORTH SMITHFIELD... LINCOLN...MILLVILLE...WOONSOCKET...CUMBERLAND...PLAINVILLE...NORTH ATTLEBOROUGH...MENDON...HOPEDALE...FRANKLIN...BLACKSTONE AND BELLINGHAM FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Local storm report, Jul 7, 2:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
229 PM EDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL HARTFORD 41.77N 72.68W
07/07/2009 E1.00 INCH HARTFORD CT AMATEUR RADIO
0108 PM HAIL ROWE 42.70N 72.90W
07/07/2009 E0.88 INCH FRANKLIN MA AMATEUR RADIO
0108 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
HAIL STOPPED AT 1313
0113 PM HEAVY RAIN ROWE 42.70N 72.90W
07/07/2009 M1.10 INCH FRANKLIN MA TRAINED SPOTTER
1.1 IN TWENTY MINUTES
0117 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
0120 PM HAIL AVON 41.80N 72.83W
07/07/2009 E1.00 INCH HARTFORD CT AMATEUR RADIO
0120 PM TSTM WND GST CANTON 41.82N 72.90W
07/07/2009 E40.00 MPH HARTFORD CT AMATEUR RADIO
0123 PM TSTM WND GST CANTON 41.82N 72.90W
07/07/2009 E60.00 MPH HARTFORD CT AMATEUR RADIO
TREES DOWN
0123 PM TSTM WND DMG CANTON 41.82N 72.90W
07/07/2009 HARTFORD CT AMATEUR RADIO
TORINGTON AVE. TREE DOWN BLOCKING ROAD
0145 PM HAIL AVON 41.80N 72.83W
07/07/2009 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0153 PM HAIL WEST HARTFORD 41.77N 72.75W
07/07/2009 E1.00 INCH HARTFORD CT TRAINED SPOTTER
0153 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E1.00 INCH HARTFORD CT TRAINED SPOTTER
&&
JFPThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:05 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 40 min |
| Jul 7, 1:12 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 37 min |
| Jul 7, 1:26 PM EDT | Flash Flood Warning | BOX | Franklin | 94 min |
| Jul 7, 1:30 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 93 min |
| Jul 7, 1:54 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Worcester | 50 min |
| Jul 7, 2:00 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Jul 7, 2:02 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 58 min |
| Jul 7, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 28 min |
| Jul 7, 2:39 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 66 min |
| Jul 7, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 64 min |
| Jul 7, 3:01 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 89 min |
| Jul 7, 3:26 PM EDT | Special Marine Warning | BOX | 94 min | |
| Jul 7, 3:46 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 44 min |
| Jul 7, 7:00 PM EDT | Areal Flood Advisory | BOX | Bristol | 4 hr |
| Jul 7, 7:12 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 48 min |
| Jul 7, 7:58 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 92 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.